Logic and Analysis 1 (3-4):187-204 (2008)

We prove that the zero-set of a C ∞ function belonging to a noetherian differential ring M can be written as a finite union of C ∞ manifolds which are definable by functions from the same ring. These manifolds can be taken to be connected under the additional assumption that every zero-dimensional regular zero-set of functions in M consists of finitely many points. These results hold not only for C ∞ functions over the reals, but more generally for definable C ∞ functions in a definably complete expansion of an ordered field. The class of definably complete expansions of ordered fields, whose basic properties are discussed in this paper, expands the class of real closed fields and includes o-minimal expansions of ordered fields. Finally, we provide examples of noetherian differential rings of C ∞ functions over the reals, containing non-analytic functions
Keywords Noetherian varieties  Definable completeness  o-Minimality  Quasi-analytic functions
Categories (categorize this paper)
DOI 10.1007/s11813-008-0007-z
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 62,268
Through your library

References found in this work BETA

Saturated Model Theory.Gerald E. Sacks - 1972 - Reading, Mass., W. A. Benjamin.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Definable Sets in Boolean Ordered o-Minimal Structures. II.Roman Wencel - 2003 - Journal of Symbolic Logic 68 (1):35-51.
Rings Which Admit Elimination of Quantifiers.Bruce I. Rose - 1978 - Journal of Symbolic Logic 43 (1):92-112.
Transfer Methods for o-Minimal Topology.Alessandro Berarducci & Margarita Otero - 2003 - Journal of Symbolic Logic 68 (3):785-794.
What is o-Minimality?Harvey M. Friedman - 2008 - Annals of Pure and Applied Logic 156 (1):59-67.
Quasi-o-Minimal Structures.Oleg Belegradek, Ya'acov Peterzil & Frank Wagner - 2000 - Journal of Symbolic Logic 65 (3):1115-1132.
Semi-Bounded Relations in Ordered Modules.Oleg Belegradek - 2004 - Journal of Symbolic Logic 69 (2):499 - 517.


Added to PP index

Total views
24 ( #451,882 of 2,444,966 )

Recent downloads (6 months)
2 ( #311,040 of 2,444,966 )

How can I increase my downloads?


My notes